Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 30, NWS La Crosse, WI

May 19, 20134 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 19, 2013, 10:42 PM CDT for 4 counties in Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 10:42 PM CDT (03:42 UTC)
Expired
May 19, 2013, 11:45 PM CDT
In force
63 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, WI, Jackson County, WI, Monroe County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WUUS53 KARX 200342
SVRARX
WIC019-053-081-121-200445-
/O.NEW.KARX.SV.W.0030.130520T0342Z-130520T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1042 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
  JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1145 PM CDT

* AT 1040 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM ARCADIA TO NORTH BEND TO WEST SALEM...AND
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITEHALL AND FRANKLIN AROUND 1055 PM CDT.
  CATARACT AROUND 1105 PM CDT.
  BLACK RIVER FALLS AROUND 1110 PM CDT.
  PRICE AND MILLSTON AROUND 1120 PM CDT.
  HUMBIRD AND HATFIELD AROUND 1125 PM CDT.
  SHORTVILLE AND NEILLSVILLE AROUND 1140 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SQUARE BLUFF...HIGHWAY 95 AND
COUNTY D...HEGG...BEACH CORNERS...MELROSE...FRANKLIN...LOST FALLS
CAMPGROUND...HIGHWAYS 27 AND 71...FOUR CORNERS AND TAYLOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4399 9091 4407 9091 4407 9115 4409 9117
      4409 9131 4407 9138 4420 9155 4458 9112
      4460 9093 4455 9031 4429 9031
TIME...MOT...LOC 0342Z 231DEG 39KT 4424 9144 4407 9115
          4394 9110

HAIL...<.75IN
WIND...60MPH

$$

JW
4 follow-up statements
151 
WWUS53 KARX 200401 RRA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT SUN MAY 19 2013

WIC019-053-081-121-200445-
/O.CON.KARX.SV.W.0030.000000T0000Z-130520T0445Z/
CLARK WI-JACKSON WI-MONROE WI-TREMPEALEAU WI-
1101 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TREMPEALEAU...NORTHWESTERN MONROE...JACKSON AND SOUTHERN CLARK
COUNTIES UNTIL 1145 PM CDT...

AT 1059 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WHITEHALL TO 8 MILES EAST OF FRANKLIN TO
CATARACT...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLACK RIVER FALLS AROUND 1110 PM CDT.
  PRICE AND MILLSTON AROUND 1120 PM CDT.
  HUMBIRD AND HATFIELD AROUND 1125 PM CDT.
  SHORTVILLE AND NEILLSVILLE AROUND 1140 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE YORK...I 94 EXIT 105...THE
BLACK RIVER FALLS AIRPORT...PERRY CREEK RECREATION AREA...CASTLE
MOUND...SHAMROCK...HIXTON...FALL HALL GLEN...THE NORTH FLOWAGE AND I
94 EXIT 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4399 9091 4407 9091 4407 9115 4410 9115
      4418 9123 4426 9132 4430 9143 4458 9112
      4460 9093 4455 9031 4429 9031
TIME...MOT...LOC 0402Z 231DEG 39KT 4438 9120 4421 9091
          4408 9087

HAIL...<.75IN
WIND...60MPH

$$

JW
133 
WWUS53 KARX 200415
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1115 PM CDT SUN MAY 19 2013

WIC019-053-081-121-200445-
/O.CON.KARX.SV.W.0030.000000T0000Z-130520T0445Z/
CLARK WI-JACKSON WI-MONROE WI-TREMPEALEAU WI-
1115 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TREMPEALEAU...NORTHWESTERN MONROE...JACKSON AND SOUTHERN CLARK
COUNTIES UNTIL 1145 PM CDT...

AT 1113 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTH OF PRICE TO BLACK RIVER FALLS TO 5
MILES SOUTHWEST OF MILLSTON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PRICE AND MILLSTON AROUND 1120 PM CDT.
  HUMBIRD AND HATFIELD AROUND 1125 PM CDT.
  SHORTVILLE AND NEILLSVILLE AROUND 1140 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE I 94 EXIT 128...PIGEON CREEK
CAMPGROUND...LAKE WAZEE...ALMA CENTER...THE BLACK RIVER CORRECTIONAL
CENTER...BRUCE MOUND...MERRILLAN...LAKE ARBUTUS...SEVENTEEN FLOWAGE
AND EAST FORK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4402 9086 4406 9091 4407 9091 4407 9092
      4408 9094 4415 9105 4433 9127 4438 9134
      4458 9112 4460 9093 4455 9031 4429 9031
TIME...MOT...LOC 0415Z 231DEG 39KT 4447 9105 4431 9081
          4417 9072

HAIL...<.75IN
WIND...60MPH

$$

JW
906 
WWUS53 KARX 200424
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 PM CDT SUN MAY 19 2013

WIC121-200434-
/O.CAN.KARX.SV.W.0030.000000T0000Z-130520T0445Z/
TREMPEALEAU WI-
1124 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TREMPEALEAU
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4409 9072 4419 9079 4427 9089 4447 9117
      4452 9117 4458 9112 4460 9093 4455 9031
      4429 9031
TIME...MOT...LOC 0424Z 231DEG 39KT 4453 9094 4437 9070
          4423 9061

$$

WIC019-053-081-200445-
/O.CON.KARX.SV.W.0030.000000T0000Z-130520T0445Z/
CLARK WI-JACKSON WI-MONROE WI-
1124 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MONROE...JACKSON AND SOUTHERN CLARK COUNTIES UNTIL 1145 PM CDT...

AT 1122 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HUMBIRD TO HATFIELD TO MILLSTON...AND MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHORTVILLE AND NEILLSVILLE AROUND 1140 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SEVENTEEN FLOWAGE...EAST FORK
CAMPGROUND...WILDCAT MOUND...HIGHWAY 10 AND BALD PEAK ROAD...POTTERS
FLOWAGE...SNYDER LAKE...PRAY...BALLARD ROAD AND PRAY AVENUE...HIGHWAY
95 AND 73 AND THE HIGHGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4409 9072 4419 9079 4427 9089 4447 9117
      4452 9117 4458 9112 4460 9093 4455 9031
      4429 9031
TIME...MOT...LOC 0424Z 231DEG 39KT 4453 9094 4437 9070
          4423 9061

HAIL...<.75IN
WIND...60MPH

$$

JW
392 
WWUS53 KARX 200439
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1139 PM CDT SUN MAY 19 2013

WIC019-053-081-200449-
/O.EXP.KARX.SV.W.0030.000000T0000Z-130520T0445Z/
CLARK WI-JACKSON WI-MONROE WI-
1139 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONROE...JACKSON
AND SOUTHERN CLARK COUNTIES WILL EXPIRE AT 1145 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4409 9072 4419 9079 4427 9089 4447 9117
      4452 9117 4458 9112 4460 9093 4455 9031
      4429 9031
TIME...MOT...LOC 0439Z 231DEG 39KT 4463 9076 4447 9052
          4433 9043

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:00 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 19, 8:00 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
800 PM CDT SUN MAY 19 2013

.MESOSCALE DISCUSSION...
ISSUED AT 800 PM CDT SUN MAY 19 2013

WITH AMPLE MUCAPE /2000 J-KG/ IN NORTHEAST IOWA AND THE STORMS
HEADING INTO THAT AREA FROM CENTRAL IOWA...CURRENT THINKING IS THE
STORMS WILL COLD POOL TOGETHER AND FORM A SQUALL LINE THAT WILL
MOVE ACROSS NORTHEAST IOWA AND INTO WISCONSIN. DEEP SHEAR IS
PRETTY GOOD...OVER 40 KTS FOR SUPERCELLS....BUT ISOLATED
CONVECTION WILL ONLY BE FOUND AHEAD OF THE LINE. OTHERWISE...THE
0-3KM SHEAR IS AROUND 20 KTS WHICH IS NOT THAT STRONG. SO...A
MODERATELY STRONG SQUALL LINE WITH BROKEN SEVERE SEGMENTS MOVING
ACROSS THE FORECAST AREA THROUGH ABOUT 12-1 AM IS THE LATEST PLAN.

THIS LINE SHOULD DISRUPT THE BOUNDARY PINNED OVER MITCHELL COUNTY
AND END THE RAINFALL EVENT THIS EVENING...PROBABLY BY 10 PM.

&&

.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013

UPPER LEVEL SHORTWAVE TROUGH SERVING AS ONE FOCUS FOR STORM
DEVELOPMENT EARLY THIS AFTERNOON. SKIES HAVE CLEARED AHEAD OF THE
SHORTWAVE...MOVING NORTH/NORTHEAST ACROSS IOWA...ALLOWING FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. MUCAPES PER LATEST RAP ANALYSIS
HAVE RISEN INTO THE 2-3 K J/KG RANGE...WITH 30-40 KTS OF EFFECTIVE
SHEAR. SUPERCELL DEVELOPMENT IS SUPPORTED. SEE A POTENTIAL FOR ALL
SEVERE WEATHER TYPES...WITH SUPERCELLS MORPHING INTO BOWING
SEGMENTS. THINK DAMAGING WINDS MIGHT BECOME THE GREATER THREAT LATER
THIS AFTERNOON AND EVENING.

HRRR SUGGESTS THERE WILL BE ANOTHER ROUND OF STRONG/SEVERE STORMS
COMING IN TOWARD 06S AS A SHORTWAVE PUSHES NORTHWARD ACROSS IOWA.
INSTABILITY WOULD DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT
GFS/NAM STILL SUGGEST 1000+ J/KG OF MUCAPE AT 06Z...WITH 40+ KTS OF
0-6 KM SHEAR. PLENTY TO CONTINUE A SEVERE THREAT.

FOR MONDAY...ATMOSPHERE PROGGED TO RELOAD FOR THE AFTERNOON/EVENING
WITH MUCAPES UPWARDS OF 2500 J/KG AND MLCAPES UP TO 2000 J/KG. 0-6KM
WIND SHEAR CLIMBS TO 40-50 KTS BY 00Z TUE...SUPPORTIVE OF SUPERCELL
DEVELOPMENT. 0-1KM SHEAR IS 15-20 KTS. IF ALL THIS COMES TO
PASS...ATMOSPHERE WOULD BE RIPE FOR SEVERE WEATHER...WITH ROTATING
SUPERCELLS AND THE GAMBIT OF SEVERE THREATS. THE KEY IS THE
KICKER...AND THAT IS WHERE THE FORECAST CHALLENGE LIES. GFS/NAM
SUGGEST A SHORTWAVE TROUGH COULD LIFT OUT OF THE BASE OF THE UPPER
LEVEL TROUGH FOR THE AFTERNOON/EVENING...BUT ALSO POINT TO POSSIBLE
MCVS SPINNING INTO THE REGION. MEANWHILE...THERE WILL LIKELY BE LEFT
OVER SFC BOUNDARIES FROM CONVECTION TODAY/TONIGHT. WHERE THESE LIE
IS UNKNOWN. CONFIDENCE IS NOT HIGH IN WHERE/WHEN CONVECTION WILL
FIRE...BUT BELIEVE THE LATE AFTERNOON/EVENING WOULD BE THE FAVORED
TIME FOR A SEVERE THREAT...AND GENERALLY FROM CENTRAL WI INTO
NORTHEAST IA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013

THE VIRTUALLY STATIONARY UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS
WAY EAST OUT OF THE NORTHERN PLAINS TUE...PER LATEST GFS/NAM/EC. THE
LOW WEAKENS SOME AS IT SLIDES OVER THE UPPER MISSISSIPPI RIVER
VALLEY TUE NIGHT/WED. MAIN COLD FRONT WITH THIS SYSTEM LOOKS LIKE IT
WILL SLIP THROUGH WITH THE LOW AROUND WED...BUT MODELS KEEP
CONVECTION AT A MINIMUM AROUND IT. RATHER...THE PCPN FOCUS IS
WITH THE LOW LEVEL MOISTURE TRANSPORT...WHICH IS WELL EAST OF THE
COLD FRONT...WRAPPING NORTH/WEST OF THE LOW. SOME MODEL DISAGREEMENT
WITH HOW FAR SOUTH THE AREAS OF SHOWERS/ISOLD STORMS WOULD REACH
WED...WITH THE GFS MORE SOUTH THAN THE EC. IT REMAINS A MESSY
SCENARIO WITH CLARITY LACKING...BUT TRENDS FAVOR THE GREATER PCPN
CHANCES OVER THE NORTHERN 1/2 OF THE FORECAST AREA. WILL LEAN ON
MODEL CONSENSUS FOR THE CHANCES.

TURNING BACK TO TUE...MUCAPES BUILD TO 1500+ J/KG OVER THE EASTERN
1/2 OF THE FORECAST DURING THE AFTERNOON...WITH 0-6 KM SHEAR OF
30-40 KTS. SOME SUGGESTIONS IN THE GFS/NAM OF A PIECE OF UPPER LEVEL
ENERGY ROTATING AROUND THE LOW...WHICH COULD SERVE AS A FOCUS FOR
SHOWER/STORM DEVELOPMENT. ATMOSPHERE LOOKS GOOD FOR STORM PRODUCTION
IF A SPARK FOR CONVECTION IS THERE...WITH A SEVERE THREAT IN THE
EAST TUE AFTERNOON/EARLY EVENING. AGAIN...KEY HERE IS WHERE THE PCPN
FOCUSES WILL BE...INCLUDING ANY MESO SCALE BOUNDARIES AND/OR MCVS
LEFT FROM PREVIOUS CONVECTION.

BETTER AGREEMENT BETWEEN THE GFS AND ECMWF WITH PUSHING THAT
LINGERING LOW EAST/SOUTHEAST ON THU...ALLOWING AN UPPER LEVEL SFC
RIDGE/HIGH PRESSURE SYSTEM TO BUILD INTO THE REGION. SHOULD GET A
COUPLE DRIER DAYS AS A RESULT. HOWEVER...WARM/MOIST AIR ON THE
BACKSIDE OF THE HIGH COUPLED WITH A BIT OF UPPER LEVEL ENERGY COULD
RETURN SOME SHOWERS/STORMS TO THE REGION SAT-SUN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 800 PM CDT SUN MAY 19 2013

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST 06Z. THESE
WILL HAVE HEAVY RAIN AND MAY HAVE DAMAGING WINDS.

&&

.HYDROLOGY...
ISSUED AT 800 PM CDT SUN MAY 19 2013

CONSIDERED AN EXPANSION TO THE FLASH FLOOD WATCH BUT BELIEVE THE
AREA IS WELL PLACED. WITH THE THUNDERSTORMS MOVING IN FROM
IOWA...THERE SHOULD BE A SCOURING EASTWARD AND END TO THE RAIN IN
NERN IA.

EXPECTING THE CEDAR RIVER TO RISE DOWNSTREAM OF OSAGE...CHALRES
CITY WILL SEE A LARGE JUMP IN THE NEXT 12 HOURS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MNZ079-086-087-094-
     095.

IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR IAZ008.

&&

MESOSCALE...BAUMGARDT
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...BAUMGARDT
HYDROLOGY....RIECK
Hazardous weather outlook, May 19, 6:06 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT SUN MAY 19 2013

IAZ008-MNZ079-086-087-094-095-201100-
DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. A TORNADO WATCH
IS IN EFFECT THROUGH 9 PM.

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST MINNESOTA
AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID
EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND AN ISOLATED
TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS
EXPECTED THAT THE THREAT MAY BE FLASH FLOODING AND LIGHTNING IN THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR
REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE
NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ009>011-018-019-029-030-MNZ088-096-WIZ032-201100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOUSTON-HOWARD-
WINNESHIEK-WINONA-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND BUFFALO COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 9 PM.

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS WESTERN
WISCONSIN...SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY
EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM
SOUTHERN IOWA BY MID-LATE EVENING...TO CONTINUE STORMS INTO THE
OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN
ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT
TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH
LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR
REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE
NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-033-034-041-201100-
CLARK-JACKSON-LA CROSSE-TAYLOR-TREMPEALEAU-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 1 AM MONDAY.

THUNDERSTORMS COULD DEVELOP EASTWARD THIS EVENING...FROM ACTIVITY
THAT HAS BEEN ONGOING THROUGH THE LATE AFTERNOON IN MINNESOTA.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM IOWA
OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN
ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT
TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH
LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY AREAS FURTHER WEST
TOWARD MINNESOTA THIS EVENING. SPOTTERS WILL LIKELY BE NEEDED MONDAY
AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ042>044-053>055-061-201100-
ADAMS-CRAWFORD-GRANT-JUNEAU-MONROE-RICHLAND-VERNON-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHWEST WISCONSIN.

THUNDERSTORMS COULD DEVELOP EARLY THIS EVENING...HOWEVER
THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY
MID TO LATE EVENING.

LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL
POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE
THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND
LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BECOME MORE POSSIBLE AS THE EVENING
PROGRESSES. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP/BAUMGARDT

In the hours before

Local storm report, May 19, 9:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     CALMAR                  43.18N 91.87W
05/19/2013                   WINNESHIEK         IA   TRAINED SPOTTER

            TREE BRANCHES DOWN ON POWER LINES.

&&

HALBACH
Local storm report, May 19, 9:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
947 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLOOD            OSAGE                   43.28N 92.81W
05/19/2013                   MITCHELL           IA   EMERGENCY MNGR

            HWY 9 BOTH EAST AND WEST OF OSAGE IS CLOSED DUE TO WATER
            OVER THE ROAD. HWY 218 NORTH OF OSAGE ALSO CLOSED FOR
            SEVERAL MILES. MANY COUNTY ROADS ALSO CLOSED

&&

MW
Local storm report, May 19, 9:48 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
05/19/2013                   CHICKASAW          IA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ACROSS NEW HAMPTON.
            SEVERAL HOMES HAVE GARAGES DAMAGED. OTHER BUILDINGS IN
            TOWN HEAVILY DAMAGED. A GRAIN ELEVATOR IN FREDERICKSBURG
            WAS DAMAGED.

&&

ZT
Local storm report, May 19, 10:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     DECORAH                 43.31N 91.79W
05/19/2013  E45 MPH          WINNESHIEK         IA   TRAINED SPOTTER

            SMALL BRANCHES DOWN.

&&

ZT
Local storm report, May 19, 10:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       OSAGE                   43.28N 92.81W
05/19/2013  M3.84 INCH       MITCHELL           IA   MESONET

1000 PM     HEAVY RAIN       FILLMORE                43.75N 92.27W
05/19/2013  M2.39 INCH       FILLMORE           MN   MESONET

1000 PM     HEAVY RAIN       ELBA                    44.09N 92.02W
05/19/2013  M1.81 INCH       WINONA             MN   MESONET

1000 PM     HEAVY RAIN       ROCHESTER AIRPORT       43.91N 92.50W
05/19/2013  M1.51 INCH       OLMSTED            MN   ASOS

&&

MW
Local storm report, May 19, 10:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     POSTVILLE               43.08N 91.57W
05/19/2013                   ALLAMAKEE          IA   911 CALL CENTER

            TREESS DOWN IN POSTVILLE

1010 PM     TSTM WND DMG     WAUKON                  43.27N 91.48W
05/19/2013                   ALLAMAKEE          IA   911 CALL CENTER

            TREES DOWN IN WAUKON

&&

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:36 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau54 min
May 19, 10:12 PM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau, Vernon48 min
May 19, 10:28 PM CDTSevere Thunderstorm WarningARXCrawford, Vernon47 min
May 19, 10:31 PM CDTAreal Flood AdvisoryARXLa Crosse119 min
May 19, 11:10 PM CDTSevere Thunderstorm WarningARXJackson, Juneau, Monroe, Vernon50 min
May 19, 11:36 PM CDTSevere Thunderstorm WarningARXGrant39 min
May 20, 12:03 AM CDTSevere Thunderstorm WarningARXRichland42 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.